Originally asked by Community Member Mary
I have been taking Buspar since 1998 and no Doctor has ever indicated there is any problem with taking it for that long. I have been feeling quite ill for the last year or so. I thought the severe fatigue and brain fog was from my Hepatitis C but my recent viral load was not high (171,000) My white blood count is consistently below normal and my alpha beta protein high, it was 12 in May, test this month was 10… I want to get off Buspar and use alternative, I know I have taken it too long though Doctors don’t seem to care… - I am so concerend about what drugs are doing to me. I can not take antidepressants. I have a back condition that requires surgery so I take Motrin every day and Percocet on an average of 3 times a week - 5mg. I also take 1 .25mg Xanex in the evening. I was recently diagnosed with Fibromyalgia, and was given samples of Lyrica but I will not take it. I am considering Sam E. I am not sure what to do. I would like your opinion about the length of time I’ve been on Buspar, what the adverse effects could be and how to get off it. Thank you.
While I am not a doctor and can not give you advice about medications, I can point you to some information that might help you ask all the right questions when you talk to your doctor.
Buspar (buspirone) is a medication for anxiety (anxiolytic) that works by affecting certain natural substances in the brain (neurotransmitters). You can read about Buspar here and about drugs that are generally used to treat anxiety here in the drugs database. There is a warning against taking this medication with any narcotic pain relievers which I believe might include the Percocet. You can read about the interactions here.
I know how it is when you feel over medicated and feel like the medicines you are taking are not working properly. The best thing to do is discuss this with your doctor with a list of everything you take and armed with the possibility that there might be a drug interaction going on here.
Remember, your doctor has prescribed you a medication that has some side effects associated with it, but the benefit was deemed to be more important than the side effects. So have a talk with your doctor and see what he/she says. It never hurts to get a second opinion either.
There are also other members who have similar experiences as you, with other medications. Donnalyn is a member here who has had a similar issue with klonopin. I hope something here helps.
Take care and stay in touch!
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered By: Vicki M